Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 17, 2007, 3:23 PM EDT for Manatee County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2007, 3:23 PM EDT (19:23 UTC)
- Expired
- May 17, 2007, 3:48 PM EDT
- In force
- 25 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Manatee County, FL
The radar
The Tampa radar (KTBW), 53 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 171922 SVRTBW FLC081-172000- /O.NEW.KTBW.SV.W.0047.070517T1923Z-070517T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 323 PM EDT THU MAY 17 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MANATEE COUNTY IN FLORIDA. * UNTIL 400 PM EDT * AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING 60 MPH WINDS...OVER SOUTHEASTERN MANATEE COUNTY...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN MANATEE COUNTY. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. THIS IS A DANGEROUS STORM DESTRUCTIVE WIND GUSTS WILL CAUSE LOCALLY MAJOR STRUCTURAL DAMAGE. MOBILE HOMES ARE NOT SAFE TAKE COVER NOW. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2732 8222 2722 8221 2722 8206 2733 8207 $$ 25
1 follow-up statement
000 WWUS52 KTBW 171948 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 348 PM EDT THU MAY 17 2007 FLC081-171958- /O.CAN.KTBW.SV.W.0047.000000T0000Z-070517T2000Z/ MANATEE- 348 PM EDT THU MAY 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MANATEE COUNTY IS CANCELLED... AT 348 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. && LAT...LON 2732 8222 2722 8221 2722 8206 2733 8207 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 1:52 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 17, 1:52 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
152 PM EDT THU MAY 17 2007
.SHORT TERM (TONIGHT - SATURDAY)...SHOWERS AND TSTM DEVELOPING ALONG
THE WC SEA BREEZE ATTM. THIS ACTIVITY WILL CONTINUE TO DEVELOP THE
REST OF THIS AFTERNOON AND GRADUALLY MOVE EASTWARD.
WEAK COOL FRONT CURRENTLY MOVING ACROSS N FL ATTM...AND WILL
GRADUALLY MOVE ACROSS OUR CWA OVERNIGHT. MOISTURE BAND ALONG THE
BOUNDARY PROGGED TO WEAKEN TONIGHT...THUS LOOKS LIKE THIS BOUNDARY
WILL NOT GIVE US THE WIDESPREAD RAIN WEVE BEEN LOOKING FOR TO
RELIEVE THE DRY CONDITIONS. ALTHOUGH THERE MAY BE ISOLD-SCAT
SHOWERS AND TSTMS ALONG THE BOUNDARY ACROSS OUR NORTHERN ZONES
THIS EVENING...HEAVIER RAIN AMOUNTS WILL BE THE RESULT OF THE SEA
BREEZE SHOWERS OR TSTMS REST OF THIS AFTERNOON AND EVENING.
ON FRIDAY...DRY AIR WILL SLOWLY MOVE IN FROM THE NORTH BEHIND THE
BOUNDARY...HOWEVER WITH THE BOUNDARY SLOWING DOWN OVER S FL...ENOUGH
MOISTURE WILL REMAIN OVER OUR CENTRAL AND SOUTHERN ZONES TO PRODUCE
AN ISOLD AFTERNOON SHOWER OR TSTM. WILL COVER WITH 20/30 POPS...
HIGHEST SOUTH.
HIGH PRES WILL CONTINUE TO BUILD SOUTH ACROSS N FL FRIDAY NIGHT AND
SAT. THIS SHOULD PUSH THE DRY AIR A LITTLE FURTHER SOUTH...SO LOOKS
LIKE SATURDAY SHOULD BE DRY.
&&
.LONG TERM (SATURDAY NIGHT - THURSDAY)...THE ENTIRE PERIOD WILL BE
DOMINATED BY STRONG HIGH PRESSURE ANCHORED OVER THE EASTERN STATES.
THE GFS STILL SHOWS SOME SORT OF LOW PRESSURE MOVING NORTHWARD
ACROSS CUBA AND INTO THE BAHAMAS SATURDAY NIGHT...THEN WEAKENS IT AS
IT MEANDERS NEAR THE CENTRAL BAHAMAS THROUGH TUESDAY. FOR NOW...WILL
DISCOUNT THE LOW DEVELOPMENT...ALTHOUGH I DO EXPECT A TROUGH OF LOW
PRESSURE TO REMAIN OFF THE EAST COAST OF THE PENINSULA THROUGH MUCH
OF THE PERIOD.
FOR THE MOST PART...THIS WILL RESULT IN WARM AND DRY CONDITIONS...
WITH THE ONLY REAL ISSUE BEING FIRE WEATHER CONCERNS. ONLY ISOLATED
AFTERNOON STORMS ARE EXPECTED...AND EVEN THEN MOSTLY SOUTH OF THE
TAMPA BAY REGION. AS THE RIDGE TO THE NORTH BEGINS TO WEAKEN...WE
MAY FINALLY SEE ISOLATED STORMS REACH THE TAMPA BAY AREA BY
WEDNESDAY OR THURSDAY.
&&
.AVIATION...ISOLATED TO SCATTERED STORMS WILL DEVELOP ALONG THE GULF
BREEZE THIS AFTERNOON BUT SHOULD MOVE QUICKLY INLAND. THIS WILL
RESULT IN MAINLY VFR CONDITIONS AT AREA TERMINALS...WITH JUST A
SLIGHT CHANCE OF BRIEF IFR/MVFR CONDITIONS IN A SHOWER OR
THUNDERSTORM EARLY IN THE AFTERNOON.
SOME PATCHY FOG MAY DEVELOP OVERNIGHT...WITH VISIBILITIES BETWEEN 3
AND 5 MILES.
&&
.MARINE...N WINDS WILL GRADUALLY INCREASE LATE TONIGHT AND FRIDAY
BEHIND THE BOUNDARY. PRES GRAD BETWEEN STRONG HIGH TO OUR NORTH AND
TROUGH TO OUR SOUTH WILL RESULT IN WINDS 15-20KT AND GUSTY
PERSISTING FRIDAY NIGHT THROUGH MUCH OF THE WEEKEND. WILL LIKELY
BE POSTING EXERCISE CAUTION HEADLINES FOR FRIDAY WITH NEXT PACKAGE
OVERNIGHT. LITTLE CHANGE IN PRES PATTERN THROUGH MIDDLE OF NEXT
WEEK...SO OCCASIONAL PERIODS OF GUSTY WINDS CAN BE EXPECTED AT
LEAST THE FIRST HALF OF NEXT WEEK AS WELL.
&&
.FIRE WEATHER...DRY AIR OVER THE NORTHERN HALF OF OUR CWA WILL
PRESENT A FIRE WEATHER RISK AND POSSIBLE RED FLAG WARNINGS OVER
THE WEEKEND. DRY AIR WILL START TO MOVE IN ACROSS AREAS NORTH AND
EAST OF TAMPA BAY ON FRIDAY...THUS WILL CONTINUE FIRE WEATHER
WATCH FOR LEVY...CITRUS...SUMTER AND POLK COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 70 86 67 86 / 20 10 0 0
FMY 69 89 68 86 / 10 30 10 10
GIF 68 87 66 85 / 20 10 10 0
SRQ 68 86 65 85 / 10 20 10 0
BKV 64 86 57 86 / 20 10 0 0
SPG 74 86 72 86 / 10 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR CITRUS-LEVY-POLK-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION/FIRE...EJHazardous weather outlook, May 17, 4:40 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 440 AM EDT THU MAY 17 2007 FLZ039-042-043-048>052-055>057-060>062-065-171500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 440 AM EDT THU MAY 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AMPLE MOISTURE COMBINED WITH THE DEVELOPMENT OF THE EAST AND WEST COAST SEA BREEZE BOUNDARIES WILL SUPPORT SCATTERED THUNDERSTORMS OVER INTERIOR SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA DURING THIS AFTERNOON AS THE SEA BREEZE BOUNDARIES PUSH INLAND. STORMS THAT DEVELOP TODAY WILL PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAINS...AND STRONG GUSTY WINDS. ...FIRE WEATHER IMPACT... MAY SEE A HOUR OR TWO OF MARGINALLY LOW HUMIDITY VALUES OVER INTERIOR SECTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA DURING THE AFTERNOON HOURS TODAY...BUT NO RED FLAG CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... A COLD FRONT ACROSS THE SOUTHERN PENINSULA WILL HELP TO SPARK ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHWEST FLORIDA ON FRIDAY... OTHERWISE DRIER AIR FILTERING IN FROM THE NORTH IN THE WAKE OF THE FRONT SHOULD PRECLUDE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS THAT DO DEVELOP OVER SOUTHWEST FLORIDA WILL AGAIN BE CAPABLE OF PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAINS...AND STRONG GUSTY WINDS. ...FIRE WEATHER IMPACT... GUSTY NORTHWEST TO NORTHERLY WINDS ALONG WITH DRIER AIR ADVECTING INTO THE AREA IN THE WAKE OF A COLD FRONT WILL LIKELY CREATE RED FLAG CONDITIONS OVER LEVY...CITRUS...SUMTER AND POLK COUNTIES DURING FRIDAY AFTERNOON. THE DRY AIR MAY SUPPORT ADDITIONAL RED FLAG CONDITIONS OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
In the hours before
Special weather statement, May 17, 1:44 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 144 PM EDT THU MAY 17 2007 FLZ051-055-171845- MANATEE-HILLSBOROUGH- 144 PM EDT THU MAY 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL EASTERN HILLSBOROUGH AND CENTRAL MANATEE COUNTIES... THUNDERSTORMS...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING MANGO...BRANDON...TAMPA...APOLLO BEACH...WIMAUMA...SUN CITY CENTER AND GIBSONTON...UNTIL 245 PM EDT. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION REYNES
Special weather statement, May 17, 3:20 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 320 PM EDT THU MAY 17 2007 FLZ055-172000- MANATEE- 320 PM EDT THU MAY 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST MANATEE COUNTY... THUNDERSTORMS...MOVING EAST AT 5 MPH...WILL AFFECT MYAKKA CITY... UNTIL 400 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:36 AM EDT | Fire Weather Watch | TBW | Polk, Sumter | 24 hr |
| May 17, 1:11 PM EDT | Special Marine Warning | TBW | 49 min | |
| May 17, 3:32 PM EDT | Severe Thunderstorm Warning | TBW | Hardee | 17 min |
| May 17, 5:42 PM EDT | Special Weather Statement | TBW | Sarasota | 3 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.